Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Blue Stain on Toilet Seat: The Mystery

Options
sbelizabeth
sbelizabeth Member Posts: 956

OK, friends, this is NOT a photo of my own toilet seat, but one I borrowed from google, and a good illustration of what I'm talking about.

A couple of days ago my hubs said, what's with the blue stain on the terlit?

it's a light indigo, almost a shadow effect, but(t) the exact shape of my own patootie when I park it there. I googled like crazy, of course, and found it's A THING. Generally mentioned by pregnant women, but occasionally someone, usually a woman, who is not. Internet questions are answered with wild guesses of transferred clothing dye, cleaning fluids, or chemical reactions to skin sweat or oil. Nothing definitive, anywhere.

I've had no exposure to new clothes, soaps, detergents, foods, meds, vitamins, supplements, nothing. I've been taking my letrozole faithfully for almost six years; nothing new there.

Any guesses? Anyone else have this weird Smurf Butt experience? SB

Image result for mystery stain toilet seat

Comments

  • gb2115
    gb2115 Member Posts: 553
    Options

    have not experienced this, but I bet it's some chemical reaction with either your sweat or skin oils!!

    Maybe replace the seat and see if it happens again with brand new plastic?

  • Egads007
    Egads007 Member Posts: 474
    Options

    LOL@smurf butt! This has got to be a reaction between skin oil and the seat. How old is the seat? Perhaps the seats initially top ‘skin’ has broken down allowing skin oils to discolour it? I just inspected my bathroom because if your post...time for a scouring lol

  • sbelizabeth
    sbelizabeth Member Posts: 956
    Options

    The seat is painted wood, not plastic, and it's at least a year old. Many patooties have been there, but the stain is clearly the shape of my own. It showed up suddenly, so it's not like there was a gradual buildup of oil/sweat/dye/bad juju. We've tried every cleaning method known to man or woman. Alcohol, bleach solution, magic eraser, ammonia. Scrubbing hard with alcohol lightens it just a bit, but not by much. I scrubbed the skin of my backside with an alcohol wipe too and nothing blue appeared on the wipe.

    The women who post similar experiences on the internet sometimes say their sheets have indigo stains too.

    And here I thought I'd heard of everything!

  • Egads007
    Egads007 Member Posts: 474
    Options

    That is so weird...too bad it didn't come out in a tye dye pattern, at least it would be kinda funky!

    Edited to ask: anyone in the house taking meds for gastro issues

  • Lula73
    Lula73 Member Posts: 705
    Options

    have you worn new jeans lately? I have a spot on my leather seat in the car...

  • Lula73
    Lula73 Member Posts: 705
    Options

    I might have the answer... Corynebacterium. It is commonly found on the skin of humans and animals, in the water and soil. All strains of this bacteria require biotin (Vitamin B7) to grow. (And aren’t many of us taking a supplement with biotin in it especially for hair, nails and skin SEs from the BC meds?) some strains also require thiamin (Vitamin B1) and PABA (an amino acid most commonly found in supplements/vitamins containing folic acid). This family of bacteria can cause your sweat/body oils to have a blue/grayish tint that can transfer. It can also interact with materials containing silver which is oftentimes used in coatings for things like ... toilet seats. Moral of the story-Vitamins are good for our body, not so much for toilet seats.

    *once you get beyond looking at the seat, if you notice your urine is a bright neon looking yellow, it’s likely caused by riboflavin (Vitamin B2) that’s in many of the supplements us bc warriors take. Now if only we could find the one that gives us super powers...🙂

  • sbelizabeth
    sbelizabeth Member Posts: 956
    Options

    Egads007, I take omeprazole and my hubs takes ranitidine. But we've been on them for quite a long time.

    Lula73, no new jeans. But you might be on to something with the corynebacterium. I found "pseudochromhydrosis" on google yesterday, and there are a few similarities. The case I read about described someone whose skin had uneven patches of blue, that transferred blue stains. No blue skin here.

    And yes, the multi-vitamin I take turns my urine neon-ish for a short period of time, so maybe...? (When I was breastfeeding and pumping/freezing extra stores, the vitamins turned my breast milk a neon shade too!)

    Thanks for your input. SB (sbelizabeth, AKA smurfbutt)

  • Egads007
    Egads007 Member Posts: 474
    Options

    Lula - Good find! I saw something that mentions B12, but not as detailed as what you found. I'm looking for the one that will make me rich....right along with the super powers :))))

    Selizabeth (Smuf Butt lol!) - The kind of meds I was seeing were for ulcerative colitis and crohns, I saw a form where people were commenting on getting smurf butt after taking their meds. Some got it, some didn't.. Your breastfeeding comment made me wonder how long ago you were pregnant as it looks like its common in expectant mothers.

    I have to say, this is the most unusual thread I've seen on these boards so far. I bet dollars to donuts there are a bunch of folks googling the subject. It made for some pretty funny reading...lots of blogs on it. Thanks for posting it!

  • sbelizabeth
    sbelizabeth Member Posts: 956
    Options

    Egads, my twins are 37-years-old, so my breastfeeding experience was a long time ago!

    Yeah, I was laughing my socks off at the blogs I found yesterday. This is weird, but hilarious.

  • Pry72
    Pry72 Member Posts: 2
    Options

    ok... mines more of a pinkish purple lol based on googling I’m thinking it’s the B Complex I’m taking, but as a BC survivor seeing it here made me think maybe it was more common with us but instead I see only 2 of us 😂😂 I don’t take any estrogen blockers bc my side effects were greater than the benefits, but I do take a DIM supplement with B complex... wondering if you take the same combination? I’m only taking the DIM during my period so maybe it’s all the perfect storm and causing purple toilet seat. I checked my butt and it’s not purple. Lol the skin is normal... but the seat is purple lol I’ve been laughing about this all night. Glad I’m not alone

  • annalim2008
    annalim2008 Member Posts: 2
    Options

    I think maybe the problem is toilet water. Have you considered about it?

  • annalim2008
    annalim2008 Member Posts: 2
    Options

    I think maybe the problem is toilet water. Have you considered about it?